Alert archive / Kansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 214, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 25, 2001, 1:00 AM CDT for Graham County, Kansas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 25, 2001, 1:00 AM CDT (06:00 UTC)
- Expired
- Jul 25, 2001, 1:45 AM CDT
- In force
- 45 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Graham County, KS
The radar
The Goodland radar (KGLD), 156 km from the middle of the area, began a volume at 06:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 1:11 AM CDT | Thunderstorm Wind 65 E | Hill City, KS | Straight line winds reported with possible gustnado. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 11:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2940 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 2576 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 11:40 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 24, 11:40 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1040 PM MDT TUE JUL 24 2001 LARGE AREA OF THUNDERSTORMS CONTINUE OVER THE ENTIRE CWA. NUMEROUS THUNDERSTORMS WORDED INTO ALL ZONES FOR TONIGHT AND WILL KEEP FLASH FLOOD WATCH FOR PORTIONS OF THE EASTERN FA. OTHERWISE THE REMAINDER OF THE FORECAST APPEARS ON TRACK. .GLD...FFA TONIGHT FOR NE ZONE 81 AND KS ZONES 2...3...4...14...15... 16...28...29. VP
In the hours before
Local storm report, Jul 24, 8:22 PM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
722 PM MDT TUE JUL 24 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM 3 SW FLAGLER CO 70 MPH TSTM GUST
07/24/01 KIT CARSON REPORTED BY STORM
SPOTTER.
0720 PM FLAGLER CO 60 MPH TSTM GUST
07/24/01 KIT CARSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 24, 9:33 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
833 PM MDT TUE JUL 24 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0813 PM 13 N TRIBUNE KS 60 MPH TSTM GUST
07/24/01 GREELEY REPORTED BY STORM
SPOTTER.Local storm report, Jul 24, 9:45 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
845 PM MDT TUE JUL 24 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0839 PM 10 S SHARON SPGS KS 75 MPH TSTM GUST
07/24/01 WALLACE REPORTED BY PUBLIC.
0840 PM 13 N TRIBUNE KS 60 MPH TSTM GUST
07/24/01 GREELEY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0840 PM TRIBUNE KS 1.75 INCH HAIL
07/24/01 GREELEY REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 24, 10:12 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
912 PM MDT TUE JUL 24 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0852 PM SHARON SPGS KS 60 MPH TSTM GUST
07/24/01 WALLACE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0857 PM SHARON SPGS KS 70 MPH TSTM GUSTR
07/24/01 WALLACE REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 24, 11:24 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1024 PM MDT TUE JUL 24 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
,
1005 PM COLBY KS 62 MPH TSTM GUST
07/24/01 THOMAS REPORTED BY HAM RADIO
OPERATOR.Special weather statement, Jul 24, 11:43 PM CDT, 1 hour 17 minutes before
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1043 PM MDT TUE JUL 24 2001 ...A SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR PORTIONS OF FAR EAST COLORADO...EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS... ...A FOLLOW ON SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PORTIONS OF NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA... THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WATCH FOR ALL COUNTIES IN EXTREME SOUTHWEST NEBRASKA...FAR EAST COLORADO AND NORTHWEST KANSAS WEST OF A NORTH TO SOUTH LINE FROM CULBERTSON NEBRASKA TO OAKLEY KANSAS. THE NEW WATCH...WHICH WILL BE IN EFFECT THROUGH 5 AM CDT...INCLUDES RED WILLOW COUNTY IN NEBRASKA AND THE FOLLOWING COUNTIES IN NORTHWEST KANSAS...DECATUR... SHERIDAN...GOVE...GRAHAM AND NORTON. HAIL UP TO TWO INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE STILL POSSIBLE IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS DANGEROUS SEVERE WEATHER THREAT. RJC
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 8:55 PM CDT | Severe Thunderstorm Warning | GLD | Greeley | 65 min |
| Jul 24, 9:10 PM CDT | Tornado Warning | GLD | Greeley | 50 min |
| Jul 24, 9:25 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 65 min |
| Jul 24, 9:35 PM CDT | Severe Thunderstorm Warning | GLD | Wallace | 55 min |
| Jul 24, 10:05 PM CDT | Tornado Warning | GLD | Wallace | 25 min |
| Jul 24, 10:10 PM CDT | Severe Thunderstorm Warning | GLD | Greeley | 35 min |
| Jul 24, 10:26 PM CDT | Severe Thunderstorm Warning | GLD | Thomas | 64 min |
| Jul 25, 12:08 AM CDT | Severe Thunderstorm Warning | GLD | Gove, Sheridan | 52 min |
| Jul 25, 12:33 AM CDT | Severe Thunderstorm Warning | GLD | Norton | 57 min |
| Jul 24, 7:05 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 55 min |
| Jul 24, 8:02 PM CDT | Tornado Warning | GLD | Kit Carson | 28 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.